Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 211, NWS Charleston, SC

August 12, 2011Beaufort County, Charleston County, Colleton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 12, 2011, 3:08 PM EDT for Beaufort County, Charleston County, Colleton County, South Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2011, 3:08 PM EDT (19:08 UTC)
Expired
Aug 12, 2011, 4:00 PM EDT
In force
52 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Beaufort County, SC, Charleston County, SC, Colleton County, SC

The radar

The Charleston,SC radar (KCLX), 62 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1747 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.5
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

890 
WUUS52 KCHS 121908
SVRCHS
SCC013-019-029-122000-
/O.NEW.KCHS.SV.W.0211.110812T1908Z-110812T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
308 PM EDT FRI AUG 12 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EXTREME SOUTHWESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH
  CAROLINA...
  SOUTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 400 PM EDT

* AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...11 MILES NORTH OF FRIPP ISLAND...MOVING EAST
  AT 15 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  FRIPP ISLAND...EDISTO BEACH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3246 8036 3243 8035 3245 8037 3247 8035
      3249 8036 3246 8040 3249 8043 3248 8047
      3243 8046 3241 8042 3231 8044 3232 8046
      3229 8052 3240 8067 3258 8055 3250 8029
TIME...MOT...LOC 1908Z 281DEG 12KT 3247 8050

$$
2 follow-up statements
736 
WWUS52 KCHS 121928
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
328 PM EDT FRI AUG 12 2011

SCC013-019-029-122000-
/O.CON.KCHS.SV.W.0211.000000T0000Z-110812T2000Z/
CHARLESTON SC-COLLETON SC-BEAUFORT SC-
328 PM EDT FRI AUG 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EAST CENTRAL BEAUFORT...EXTREME SOUTHEASTERN COLLETON AND EXTREME
SOUTHWESTERN CHARLESTON COUNTIES...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR EDDINGS
POINT...OR ABOUT 10 MILES EAST OF BEAUFORT...MOVING EAST AT 15 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...EDISTO
BEACH AND FRIPP ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3247 8035 3243 8035 3249 8036 3246 8040
      3249 8043 3248 8047 3242 8046 3241 8042
      3233 8043 3231 8044 3232 8046 3229 8052
      3231 8055 3237 8062 3250 8057 3256 8048
      3251 8030 3250 8029
TIME...MOT...LOC 1928Z 281DEG 12KT 3242 8050

$$
146 
WWUS52 KCHS 121952
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EDT FRI AUG 12 2011

SCC013-019-029-122002-
/O.EXP.KCHS.SV.W.0211.000000T0000Z-110812T2000Z/
CHARLESTON SC-COLLETON SC-BEAUFORT SC-
352 PM EDT FRI AUG 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BEAUFORT...
EXTREME SOUTHEASTERN COLLETON AND EXTREME SOUTHWESTERN CHARLESTON
COUNTIES WILL EXPIRE AT 400 PM EDT...

AT 349 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3247 8035 3243 8035 3249 8036 3246 8040
      3249 8043 3248 8047 3242 8046 3241 8042
      3233 8043 3231 8044 3232 8046 3229 8052
      3231 8055 3237 8062 3250 8057 3256 8048
      3251 8030 3250 8029
TIME...MOT...LOC 1952Z 281DEG 12KT 3240 8041

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 1:52 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 12, 1:52 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
152 PM EDT FRI AUG 12 2011

...LOCALLY HEAVY RAINS AND A RISK FOR FLOODING TODAY...

.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL REMAIN OVER THE SOUTHEAST STATES
INTO THE UPCOMING WEEKEND. A COLD FRONT WILL APPROACH THE AREA FROM
THE WEST SUNDAY AND MOVE THROUGH THE REGION SUNDAY NIGHT. HIGH
PRESSURE WILL THEN REBUILD OVER THE AREA THROUGH MUCH OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CONVECTION IS EVOLVING AS EXPECTED WITH A CLUSTER OF TSTMS
STEADILY EXPANDING ACROSS THE CHARLESTON TRI-COUNTY AREA AND
COLLETON COUNTY. SATELLITE SHOWS WHAT APPEARS TO BE AN OUTFLOW
BOUNDARY LURKING FROM NEAR WALTERBORO THROUGH ALLENDALE COUNTY.
CONVECTION MAY BACK BUILD ALONG THIS SOON. HAVE ADJUSTED POPS UP
IN THIS AREA FOR THE NEXT FEW HOURS.

DEWPOINTS ARE HOLDING IN THE UPPER 70S/LOWER 80S ALONG THE
SOUTHERN SOUTH CAROLINA COAST WHICH IS HELPING TO PUSH HEAT
INDICES NEAR 105 IN SOME AREAS. DO NOT ANTICIPATE THIS TO LAST TOO
LONG AS CONVECTION EXPANDS...BUT MUCH OF BEAUFORT COUNTY AND
COASTAL JASPER COUNTIES COULD SEE 2-3 HOURS OF 105-106 PRIOR TO
CONVECTION. WILL HOLD OFF ON THE ISSUANCE OF A HEAT ADVISORY FOR
THIS AREA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
CONVERGENCE SHOULD WANE DURING THE EVENING WITH CONVECTION LIKELY
TO ROLL THROUGH MUCH OF THE FORECAST AREA IN GEORGIA PRIOR TO
SUNSET. A LATE NIGHT SHORT WAVE LOOKS FAIRLY FORMIDABLE AND WILL
LIKELY REDEVELOP SOME CONVECTIVE RAINS IN SE SOUTH CAROLINA AFTER
MIDNIGHT AND WE HAVE KEPT SOME CHANCE POPS GOING ALL NIGHT IN
THE CHARLESTON TRI-COUNTY AREA. INLAND SE GEORGIA SHOULD BE DRY
AFTER MID EVENING WITH SOME ISOLATED CONVECTION ALONG COASTAL
GEORGIA WITH THE LAND BREEZE CONVERGENCE AND THE TAIL OF THE
MID LEVEL SHORT WAVE MOVING IN. THE MAIN THREAT WILL BE SOME
HEAVY DOWNPOURS POSSIBLE OVERNIGHT ALONG THE COAST.

SATURDAY...LATEST MODEL SOLUTIONS SHOW A WEAK SURFACE BOUNDARY
LINGERING OVER NORTHERN ZONES SERVING AS A FOCUS FOR LOW LEVEL
CONVERGENCE/ISENTROPIC ASCENT AND DEEP MOIST CONVECTION THROUGH
THE MORNING HOURS...SO HAVE CARRIED SLIGHT CHANCE/LOW CHANCE POPS
SATURDAY MORNING HERE. BY AFTERNOON...THE BOUNDARY SHOULD WEAKEN
OR DISSIPATE DUE TO DAYTIME HEATING AND THE SEA BREEZE PUSH.
HIGHEST RAIN PROBABILITIES THEN APPEAR TO FOCUS INLAND AWAY FROM
THE IMMEDIATE COAST AND PARTICULARLY ACROSS SOUTHEAST GEORGIA
WHERE BEST SURFACE HEATING IS ANTICIPATED. WILL CARRY SLIGHT
CHANCE/LOW CHANCE POPS THROUGH THE AFTERNOON HOURS...WITH HIGHEST
PROBABILITIES IN LOCATIONS MENTIONED ABOVE. HIGHS ARE EXPECTED TO
TOP OUT AROUND 90 TO THE LOWER 90S NORTH AND IN THE LOWER TO
MIDDLE 90S SOUTH.

SATURDAY NIGHT...ANY LINGERING SHOWER/THUNDERSTORM ACTIVITY
SHOULD DIMINISH BY MIDNIGHT. RAIN FREE CONDITIONS THEN ANTICIPATED
THROUGH DAYBREAK SUNDAY AS THE DEEPEST MOISTURE AND STRONGEST
FORCING FOR ASCENT IN ASSOCIATION WITH THE APPROACHING COLD FRONT
REMAIN WELL WEST OF THE AREA. LOW TEMPERATURES SHOULD BOTTOM OUT
IN THE LOW TO MID 70S.

SUNDAY AND SUNDAY NIGHT...MODEL SOLUTIONS REMAIN IN GOOD
AGREEMENT SHOWING A COLD FRONT APPROACHING FROM THE WEST DURING
THE DAY THEN MOVING THROUGH THE REGION PRIOR TO DAYBREAK MONDAY.
THE COMBINATION OF DEEP MOISTURE...IMPRESSIVE DYNAMIC FORCING FOR
THIS TIME OF YEAR...AND THE AFTERNOON SEA BREEZE SHOULD RESULT IN
FAIRLY GOOD COVERAGE OF SHOWERS/THUNDERSTORMS ACROSS THE AREA.
THEREFORE...WILL CONTINUE WITH THE HIGH CHANCE POPS AREA WIDE.
WILL CONTINUE TO MENTION THE POTENTIAL FOR SEVERE WEATHER IN THE
HAZARDOUS WEATHER OUTLOOK AS WELL...WITH AN UNSEASONABLY STRONG
COLD FRONT AND DEEP UPPER LEVEL TROUGH MOVING THROUGH THE REGION
AND INTO A MODERATELY UNSTABLE AIRMASS. THE MAIN HAZARDS APPEAR TO
BE DAMAGING STRAIGHT LINE WINDS AND MARGINALLY SEVERE HAIL. HIGH
TEMPERATURES ARE EXPECTED TO TOP OUT IN THE LOW TO MID 90S.

EXPECT SHOWERS AND THUNDERSTORMS TO GRADUALLY DIMINISH FROM WEST TO
EAST SUNDAY NIGHT...BUT WILL CARRY RAIN CHANCES ALL AREAS THROUGH
THE NIGHT TO ACCOUNT FOR TIMING DIFFERENCES. LOW TEMPERATURES SHOULD
BOTTOM OUT IN THE LOW TO MID 70S.

MONDAY...GUIDANCE AGREES THAT THE DEEPEST MOISTURE AND STRONGEST
FORCING FOR ASCENT WILL HAVE SHIFTED OFFSHORE PRIOR TO
DAYBREAK...SO WILL KEEP THE FORECAST RAIN FREE. EXPECT
TEMPERATURES TO TOP OUT IN THE LOW TO MID 90S...BUT WITH LOWER
HUMIDITY VALUES IT WILL LIKELY FEEL COOLER THAN IT HAS OVER THE
PAST SEVERAL WEEKS.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
MODEL SOLUTIONS ARE IN GOOD AGREEMENT SHOWING HIGH PRESSURE AND A
DRIER AIRMASS BUILDING OVER THE SOUTHEAST STATES THROUGH MUCH OF
NEXT WEEK. AS A RESULT...WE CONTINUE TO EXPECT A DRY PERIOD OVER
SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA...AND WILL KEEP THE
FORECAST RAIN FREE AT THIS TIME. TEMPERATURES ARE EXPECTED TO RUN
NEAR TO SLIGHTLY ABOVE NORMAL...ALTHOUGH LOWER HUMIDITY LEVELS WILL
MAKE IT FEEL QUITE A BIT MORE COMFORTABLE THAN THE PAST SEVERAL
WEEKS.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
INITIATED KCHS WITH TSRA AS A CLUSTER OF THUNDERSTORMS AFFECTS THE
CHARLESTON AREA. EXPECT ADDITIONAL DEVELOPMENT THIS AFTERNOON...THUS
MAINTAIN MENTION OF CB THROUGH 00Z. EXPECT CONVECTION DEVELOPMENT TO
HOLD OFF UNTIL AFTER 20Z AT KSAV...BUT MODELS SUGGEST THUNDERSTORMS
WILL LINGER A COUPLE HOURS PAST SUNSET ACROSS SOUTHEAST GEORGIA.
COVERAGE OF CONVECTION STILL REMAINS UNCERTAIN ACROSS GEORGIA
PORTIONS...THUS WILL HOLD OFF ON ANY MENTION OF TS AT KSAV FOR NOW
AND WILL HANDLE THIS WILL AMENDMENTS IF NEEDED. SREF AND SOME GUIDANCE
SUGGEST FOG DEVELOPMENT BY EARLY SATURDAY AND WITH PLENTY OF
LINGERING LOW LEVEL MOISTURE...WILL KEEP MENTION OF VFR FOG IN TAFS.
HOWEVER...CLOUD COVERAGE OVERNIGHT COULD HINDER DEVELOPMENT. WILL
REEVALUATE THIS AT THE NEXT TAF ISSUANCE.

EXTENDED AVIATION OUTLOOK...SCATTERED SHOWERS AND THUNDERSTORMS MAY
BRIEFLY REDUCE VSBYS AND/OR CIGS SATURDAY THROUGH SUNDAY...PRIMARILY
DURING THE AFTERNOON/EVENING HOURS. OTHERWISE VFR CONDITIONS SHOULD
PREVAIL.

&&

.MARINE...
COOLER DRIER AIR OVER THE MID ATLC REGION IS FORECAST TO INCITE
A WEAK WEDGE LIKE PATTERN OVER THE WATERS TODAY AND TONIGHT WITH
ONSHORE FLOW DEVELOPING. SPEEDS NOT EXPECTED TO TOP 15 KT BUT
WE SHOULD SEE A SUBTLE INCREASE IN SEAS FROM 1 FT AT DAYBREAK
TO CLOSER TO 2 FT BY LATE TODAY AND A SOLID 2 FT TONIGHT...
PERHAPS 2 TO 3 FT WELL OFF THE COAST.

SATURDAY THROUGH WEDNESDAY...A WEAK TROUGH OF LOW PRESSURE WILL
REMAIN OVER THE SOUTHEAST STATES ON SATURDAY. A COLD FRONT WILL
APPROACH THE AREA FROM THE WEST ON SUNDAY AND MOVE THROUGH THE
WATERS SUNDAY NIGHT. HIGH PRESSURE WILL THEN REBUILD OVER THE AREA
EARLY NEXT WEEK. OVERALL THE STRONGEST WINDS IN THE COASTAL WATERS
WILL BE AT NIGHT WITH NOCTURNAL SURGING AND ALONG THE COAST DURING
THE AFTERNOON/EVENING WITH THE SEABREEZE. WE DO EXPECT AN ENHANCED
SURGE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT ASSOCIATED WITH THE COLD
FRONTAL PASSAGE. WIND SPEEDS COULD APPROACH SMALL CRAFT ADVISORY
LEVELS FOR PORTIONS OF THE WATERS DURING THIS PERIOD...BUT FOR NOW
WE HAVE KEPT WINDS JUST BELOW.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 12, 4:32 AM EDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
432 AM EDT FRI AUG 12 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-130900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
432 AM EDT FRI AUG 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL APPROACH THE AREA
FROM THE WEST ON SUNDAY AND MOVE THROUGH THE REGION SUNDAY NIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND
SOME OF THESE COULD BECOME SEVERE WITH DAMAGING STRAIGHT LINE
WINDS BEING THE MAIN HAZARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 12, 12:25 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1225 PM EDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     HEAVY RAIN       4 NNW MIDDLETON PLACE   32.95N  80.16W
08/12/2011  U0.00 INCH       DORCHESTER         SC   TRAINED SPOTTER

            SPOTTER REPORTED SEVERAL INCHES OF WATER ON THE ROADWAY
            DUE TO HEAVY RAIN AT THE INTERSECTION OF DORCHESTER AND
            LADSON ROAD. ROADS STILL PASSABLE AT THIS TIME.

&&

EVENT NUMBER CHS1100818

JHP
Special weather statement, Aug 12, 12:59 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1259 PM EDT FRI AUG 12 2011

SCZ044-045-050-052-121745-
CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
1259 PM EDT FRI AUG 12 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES THROUGH 145 PM EDT...

AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CHARLESTON AIRPORT...MOVING EAST AT 10
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ARCHDALE...CAINHOY...CHARLES TOWNE LANDING...CHARLESTON AIRPORT...
CHARLESTON NAVAL COMPLEX...DANIEL ISLAND...DON HOLT BRIDGE...GOOSE
CREEK...HANAHAN...I-26/I-526 INTERCHANGE...MAGNOLIA GARDENS...MOUNT
PLEASANT REGIONAL AIRPORT...NAVAL WEAPONS STATION CHARLESTON...NORTH
CHARLESTON...SHADOWMOSS...WANDO AND WEST ASHLEY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3306 8000 3289 7975 3275 8006 3295 8014
TIME...MOT...LOC 1659Z 253DEG 11KT 3289 8002
Local storm report, Aug 12, 1:54 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
154 PM EDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HEAVY RAIN       CROWFIELD PLANTATION    33.02N  80.06W
08/12/2011  M3.41 INCH       BERKELEY           SC   MESONET

&&

EVENT NUMBER CHS1100819
Local storm report, Aug 12, 2:02 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
202 PM EDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     FLASH FLOOD      2 NE GOOSE CREEK        33.00N  80.00W
08/12/2011                   BERKELEY           SC   LAW ENFORCEMENT

            PORTIONS OF HENRY E BROWN BLVD WERE CLOSED DUE TO
            PONDING OF WATER FROM HEAVY RAIN. ROAD IS NOW PASSABLE.

&&

EVENT NUMBER CHS1100820

JHP
Special weather statement, Aug 12, 2:03 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
203 PM EDT FRI AUG 12 2011

SCZ043-049-050-121845-
CHARLESTON-COASTAL COLLETON-INLAND COLLETON-
203 PM EDT FRI AUG 12 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
COLLETON COUNTIES THROUGH 245 PM EDT...

AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PARKERS FERRY...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ADAMS RUN...BEARS BLUFF...HOLLYWOOD...JACKSONBORO...MEGGETT...
RAVENEL...ROCKVILLE...SEABROOK ISLAND...WADMALAW ISLAND AND YONGES
ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3281 8011 3258 8015 3263 8048 3286 8044
TIME...MOT...LOC 1803Z 269DEG 13KT 3276 8032
Local storm report, Aug 12, 2:19 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
219 PM EDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      LADSON                  32.99N  80.11W
08/12/2011                   CHARLESTON         SC   SOCIAL MEDIA

            WATER UP TO CAR HOODS OFF HIGHWAY 78 IN LADSON.

&&

EVENT NUMBER CHS1100821

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 12:03 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Colleton, Dorchester57 min
Aug 12, 12:22 PM EDTSpecial Weather StatementCHSDorchester38 min
Aug 12, 12:53 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester82 min
Aug 12, 12:59 PM EDTSpecial Weather StatementCHSCharleston46 min
Aug 12, 1:12 PM EDTFlash Flood WarningCHSBerkeley, Charleston, Dorchester3 hr
Aug 12, 2:03 PM EDTSpecial Weather StatementCHSCharleston42 min
Aug 12, 3:42 PM EDTSpecial Weather StatementCHSJasper33 min
Aug 12, 3:56 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper49 min
Aug 12, 3:58 PM EDTSpecial Weather StatementCHSAllendale47 min
Aug 12, 4:05 PM EDTSevere Thunderstorm WarningCHSAllendale55 min
Aug 12, 4:10 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper65 min
Aug 12, 5:03 PM EDTSpecial Weather StatementCHSAllendale42 min
Aug 12, 5:20 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton55 min
Aug 12, 6:17 PM EDTAreal Flood AdvisoryCHSHampton66 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.